MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD TUBERCULIN SYRINGE WITH NEEDLE SAFETYGLIDE¿; ANTISTICK SYRINGE

BD MEDICAL - DIABETES CARE BD TUBERCULIN SYRINGE WITH NEEDLE SAFETYGLIDE¿; ANTISTICK SYRINGE
Model Number 305945
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); Foreign Body In Patient (2687)
Date of Event 04/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd tuberculin syringe with needle safetyglide¿ broke off in the patient and the health care provider was stuck with the dirty needle.It was reported needle broke off.Event date: (b)(6) 2022.Awareness date: 7-apr-2022.Complaint: the syringe broke off in the patient, the needle stuck the rn.
 
Additional Manufacturer Narrative
H6: investigation summary: customer returned a photo of a 1ml safetyglide syringe.Customer states that the needle broke off.The photo was examined and exhibited a broken plunger rod.A review of the device history record was completed for batch #1257281.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Embecta was able to duplicate or confirm the customer¿s indicated failure.Dhr and l2l dispatches were reviewed, nothing pertaining to this defect was found.No root cause can be found.
 
Event or Problem Description
It was reported that bd tuberculin syringe with needle safetyglide¿ broke off in the patient and the health care provider was stuck with the dirty needle." it was reported needle broke off." verbatim: event date: 6-apr-2022.Awareness date: 7-apr-2022.Complaint: the syringe broke off in the patient, the needle stuck the rn.

Brand Name
BD TUBERCULIN SYRINGE WITH NEEDLE SAFETYGLIDE¿
Common Device Name
ANTISTICK SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14274927
Report Number1920898-2022-00307
Device Sequence Number14913648
Product Code MEG
UDI-Device Identifier30382903059455
UDI-Public30382903059455
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305945
Device Catalogue Number305945
Device Lot Number1257281
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown